Arkansas, 2020

Flood in Arkansas, February 27 to 29, 2020

February 27 to 29, 2020 · NWS LZK · 1 event in 1 county or zone

Heavy rain brought flooding to the Cache River at Patterson again, at the end of February 2020.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to the Cache River at Patterson again, at the end of February 2020.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 27, 5:27 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Feb 27, 5:27 AM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
527 AM CST Thu Feb 27 2020

.Aviation...
Widespread VFR conditions are expected for all the terminals
today as high pressure along the gulf coast prevails. Light winds
will turn more southerly with time as the high moves off to the
east. A weak disturbance caught up in the NW flow aloft will bring
an increase in clouds, especially for the northern terminals
where a shower or two can not be ruled out. Overall confidence in
precipitation is low so VCSH will suffice.
&&

.PREV DISCUSSION...(ISSUED 332 AM CST Thu Feb 27 2020)

Short term...Thursday through Friday night

Not seeing any significant model differences this morning that would
end up having a large impact on our sensible weather. That being
said, a general blend of model solutions will be used this morning.

Satellite imagery this morning is showing clear skies from border to
border with high pressure located over South Texas. Dry conditions
are expected today with temperatures slightly warmer versus
yesterday as southerly winds return as the aforementioned high
slides along the gulf coast.

Pattern aloft remains amplified with ridging along the west coast
and subsequently broad down stream troughing over the eastern Conus.
Models remain consistent in swinging a couple of upper level
impulses through the prevailing flow that clip northern and
northeast parts of the state. Overall moisture is lacking with these
features but a few showers can not be ruled out tonight.

Temperatures will be borderline for winter precipitation tonight and
a little light snow can not be excluded in the far northeast of our
CWA. No accumulation or impacts are expected.

The remainder of the short term period will be dry with temperatures
remaining on the cool side as northwest flow aloft continues.
However, increasing low level southerly flow will bring temperatures
back up into the mid 50s to lower 60s on Friday. Overnight lows are
expected to be in the 30s.
&&

Long term...Saturday Through Wednesday

An upper low pressure system will be over the northeast U.S. with
an upper ridge over the Rockies. This ridge moves into the Plains
Saturday night and into the Great Lakes Sunday. Zonal flow will
be over much of the country Sunday then becomes southwest Monday
ahead of a low pressure system over the desert southwest. This
upper low will move through Texas and Oklahoma Tuesday and
Wednesday.

Multiple fronts will move through Arkansas during the long term
period. A warm front will move through the state Saturday. Moisture
will increase on Sunday and chances of showers will increase Sunday
afternoon and night. A cold front Monday will bring showers and
isolated thunderstorms through Tuesday. Heavy rain will be possible
on Tuesday. Temperatures will be above normal through the period.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...GOUDSWARD
Hazardous weather outlook, Feb 27, 4:03 AM CST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
403 AM CST Thu Feb 27 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-281100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
403 AM CST Thu Feb 27 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A very weak disturbance will clip northern Arkansas tonight with
widely scattered showers possible. A few snowflakes can not be
ruled out over the far northeast but no impacts are expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

After several days of dry weather, breezy south to southwest
winds will bring springlike temperatures and increasing moisture
early next week. This will lead to scattered showers by Monday.

Showers and thunderstorms are likely on Tuesday, with areas of heavy
rain possible. Much of the state could pick up one to three inches
of precipitation. Some strong storms can not be ruled out over the
southern part of the state with gusty winds the primary concern at
this point.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
February 27, 7:00 AM CST to February 29, 11:59 PM CST
Where
Woodruff County, 0.82 mi W of Riverside to 0.14 mi NNE of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.278, -91.244

Flooding returned to the Cache River at the end of February due to heavy rain.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2020Every state in 2020This day in weather historyWarnings in Arkansas, February 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877526.